Alert archive / California / Snow Advisories in 2007
Snow Advisory 9, NWS Reno, NV
NWS Reno, NV issued this snow advisory at Feb 27, 2007, 3:47 AM PST for 4 counties in Nevada; 8 counties in California. It took effect at Feb 27, 2007, 3:18 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 3:47 AM PST (11:47 UTC)
- In effect from
- Feb 27, 2007, 3:18 PM PST
- Expired
- Feb 28, 2007, 3:03 AM PST
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 65 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 127 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 271148 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 347 AM PST TUE FEB 27 2007 ...SIGNIFICANT SNOWFALL TO RETURN TO THE NORTHERN SIERRA AND TAHOE BASIN TUESDAY NIGHT... CAZ071-272000- /O.EXP.KREV.WS.W.0002.000000T0000Z-070227T1200Z/ /O.NEW.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 347 AM PST TUE FEB 27 2007 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY. THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SNOWFALL HAS STARTED TO TAPER OFF OVER THE NORTHERN SIERRA THIS MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT PROMPTING THE ISSUANCE OF A SNOW ADVISORY. SNOWFALL TOTALS WILL BE LESS THAN WITH THE PREVIOUS STORM. A TOTAL OF 6 TO 12 INCHES OF SNOW IS EXPECTED ABOVE 5000 FEET BY LATE WEDNESDAY MORNING...WITH 3 TO 6 INCHES BELOW 5000 FEET...MAINLY WEST OF HIGHWAY 395. IN ADDITION...GUSTY WINDS IN COULD CREATE LOW VISIBILITIES...MAINLY OVER MOUNTAIN PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ072-NVZ002-272000- /O.EXP.KREV.WS.W.0002.000000T0000Z-070227T1200Z/ /O.NEW.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 347 AM PST TUE FEB 27 2007 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY. THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SNOWFALL HAS STARTED TO TAPER OFF OVER THE TAHOE BASIN THIS MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT PROMPTING THE ISSUANCE OF A SNOW ADVISORY. SNOWFALL TOTALS WILL BE LESS THAN WITH THE PREVIOUS STORM. A TOTAL OF 10 TO 18 INCHES OF SNOW IS EXPECTED ABOVE 7000 FEET...WITH 6 TO 10 INCHES AT LAKE LEVEL. IN ADDITION...GUSTY WINDS IN COULD CREATE LOW VISIBILITIES ...MAINLY OVER MOUNTAIN PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NVZ003-271300- /O.EXP.KREV.WS.W.0002.000000T0000Z-070227T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 347 AM PST TUE FEB 27 2007 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SNOWFALL HAS STARTED TO TAPER OFF OVER FAR WESTERN NEVADA THIS MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ NVZ004-271300- /O.EXP.KREV.SN.Y.0008.000000T0000Z-070227T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 347 AM PST TUE FEB 27 2007 ...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SNOWFALL HAS STARTED TO TAPER OFF OVER WESTERN NEVADA THIS MORNING SO THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE. $$ CAZ073-271500- /O.CON.KREV.WS.W.0002.000000T0000Z-070227T1500Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 347 AM PST TUE FEB 27 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE OVER MONO COUNTY THIS MORNING. TOTAL SNOWFALL AMOUNTS OF 1 TO 2 FEET CAN BE EXPECTED NEAR THE SIERRA CREST ABOVE 7000 FEET BY MID MORNING...WITH 6 TO 12 INCHES BELOW 7000 FEET...MAINLY NEAR AND WEST OF HIGHWAY 395. FOR THE HIGH SIERRA...THE COMBINATION OF HEAVY SNOW AND WIND GUSTS TO 60 MPH WILL PRODUCE WHITEOUT CONDITIONS AT TIMES. ELSEWHERE... HEAVY SNOW AND LOCAL GUSTS TO 35 MPH WILL REDUCE VISIBILITIES TO LESS THAN 1/4 MILE. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS45 KREV 271450 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 650 AM PST TUE FEB 27 2007 ...SIGNIFICANT SNOWFALL TO RETURN TO THE NORTHERN SIERRA AND TAHOE BASIN TUESDAY NIGHT... CAZ073-271600- /O.EXP.KREV.WS.W.0002.000000T0000Z-070227T1500Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 650 AM PST TUE FEB 27 2007 ...WINTER STORM WARNING WILL EXPIRE AT 7 AM PST THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 7 AM PST THIS MORNING. WIDESPREAD HEAVY SNOW HAS ENDED ACROSS MONO COUNTY THIS MORNING. ONLY SCATTERED SNOW SHOWERS ARE EXPECTED THE REMAINDER OF THE DAY WITH LOCAL ACCUMULATION UP TO 3 INCHES. $$ CAZ071-280000- /O.CON.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 650 AM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY. SNOWFALL HAS STARTED TO TAPER OFF OVER THE NORTHERN SIERRA THIS MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT PROMPTING THE ISSUANCE OF A SNOW ADVISORY. SNOWFALL TOTALS WILL BE LESS THAN WITH THE PREVIOUS STORM. A TOTAL OF 6 TO 12 INCHES OF SNOW IS EXPECTED ABOVE 5000 FEET BY LATE WEDNESDAY MORNING... WITH 3 TO 6 INCHES BELOW 5000 FEET...MAINLY WEST OF HIGHWAY 395. IN ADDITION...GUSTY WINDS IN COULD CREATE LOW VISIBILITIES... MAINLY OVER MOUNTAIN PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ072-NVZ002-280000- /O.CON.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 650 AM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY. SNOWFALL HAS STARTED TO TAPER OFF OVER THE TAHOE BASIN THIS MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT PROMPTING THE ISSUANCE OF A SNOW ADVISORY. SNOWFALL TOTALS WILL BE LESS THAN WITH THE PREVIOUS STORM. A TOTAL OF 10 TO 18 INCHES OF SNOW IS EXPECTED ABOVE 7000 FEET...WITH 6 TO 10 INCHES AT LAKE LEVEL. IN ADDITION...GUSTY WINDS IN COULD CREATE LOW VISIBILITIES ...MAINLY OVER MOUNTAIN PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 272318 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 318 PM PST TUE FEB 27 2007 ...THE FINAL WAVE OF SNOW TO MOVE THROUGH THE SIERRA AND WESTERN NEVADA THROUGH WEDNESDAY MORNING... NVZ003-280730- /O.EXB.KREV.SN.Y.0009.070228T0100Z-070228T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 318 PM PST TUE FEB 27 2007 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY. WIDESPREAD SNOW SHOWERS WILL INCREASE THIS EVENING AND CONTINUE THROUGH THE MID MORNING HOURS ON WEDNESDAY. STRONG SNOW SHOWERS WILL PRODUCE LOCALLY HEAVY SNOWFALL REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY IN THE FOOTHILLS. SNOW SHOWERS WILL BECOME SCATTERED BY LATE WEDNESDAY MORNING. ROAD CONDITIONS WILL DETERIORATE LATER THIS EVENING...PARTICULARLY ON SIDE STREETS WHERE WET ROADS FROM PREVIOUS SNOWFALL WILL REFREEZE AND BECOME SNOW COVERED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ070-NVZ005-280730- /O.EXA.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 318 PM PST TUE FEB 27 2007 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. WIDESPREAD SNOW SHOWERS WILL INCREASE THIS EVENING AND CONTINUE THROUGH MID MORNING WEDNESDAY. STRONG SNOW SHOWERS WILL PRODUCE LOCALLY HEAVY SNOWFALL REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED IN NORTHERN WASHOE COUNTY AND THE SURPRISE VALLEY OF CALIFORNIA. SNOW SHOWERS WILL BECOME SCATTERED BY LATE WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ071-280730- /O.CON.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 318 PM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... WIDESPREAD SNOW SHOWERS WILL INCREASE THIS EVENING AND CONTINUE THROUGH MID MORNING WEDNESDAY. A TOTAL OF 6 TO 12 INCHES OF SNOW IS EXPECTED ABOVE 5000 FEET BY LATE WEDNESDAY MORNING... WITH 2 TO 6 INCHES BELOW 5000 FEET...MAINLY WEST OF HIGHWAY 395. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ072-NVZ002-280730- /O.CON.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 318 PM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... WIDESPREAD SNOW SHOWERS WILL INCREASE THIS EVENING AND CONTINUE THROUGH MID MORNING WEDNESDAY. A TOTAL OF 8 TO 14 INCHES OF SNOW IS EXPECTED ABOVE 7000 FEET...WITH 6 TO 10 INCHES AT LAKE LEVEL. IN ADDITION...GUSTY WINDS WILL CREATE WHITEOUT CONDITIONS...ESPECIALLY OVER MOUNTAIN PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 280445 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 845 PM PST TUE FEB 27 2007 CAZ070-071-NVZ003-005-280545- /O.CAN.KREV.SN.Y.0009.000000T0000Z-070228T1800Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH 845 PM PST TUE FEB 27 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW ADVISORY. SNOW IS EXPECTED TO REMAIN MAINLY WEST OF THE SIERRA WITH ONLY LIGHT SNOW SHOWERS SPILLING OVER INTO EXTREME WESTERN NEVADA AND NORTHEAST CALIFORNIA. $$ CAZ072-NVZ002-281200- /O.CON.KREV.SN.Y.0009.000000T0000Z-070228T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 845 PM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. SNOW IS EXPECTED TO ACCUMULATE 2 TO 4 INCHES AROUND LAKE TAHOE WITH 4 TO 8 INCHES ABOVE 7000 FEET BY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 281103 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 303 AM PST WED FEB 28 2007 CAZ072-NVZ002-281215- /O.CAN.KREV.SN.Y.0009.000000T0000Z-070228T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 303 AM PST WED FEB 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW ADVISORY. SNOW HAS TAPERED OFF OVER THE TAHOE BASIN SO THE SNOW ADVISORY HAS BEEN CANCELED. HOWEVER...SCATTERED SNOW SHOWERS WILL CONTINUE THIS MORNING. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Feb 27, 2:51 AM PST, 56 minutes earlier.
Area forecast discussion, Feb 27, 2:51 AM PST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
251 AM PST TUE FEB 27 2007
.SHORT TERM...
WINTRY WEATHER TO CONTINUE THE NEXT COUPLE OF DAYS. THE DEEP UPPER
LOW THAT HAS BEEN ADVECTING MOISTURE INTO NRN CALIFORNIA AND WRN
NEVADA CAN BE SEEN SPINNING JUST OFF THE COAST OF OREGON ON THE
LATEST SATELLITE IMAGERY. VERY COLD AIR IS ASSOCIATED WITH THIS
SYSTEM WITH NEARLY -40 DEG C READINGS AT 500 MB NEAR THE CENTER OF
THE LOW. AT 00Z TEMPERATURES AT 700 MB WERE -27 TO -29 DEG C OVER
NRN NEVADA. THIS COLD AIR ALOFT IS HELPING TO KEEP THE AIR MASS
EXTREMELY UNSTABLE OVER THE REGION. LIGHTNING WAS DETECTED OFF THE
OREGON COAST THIS AFTERNOON...AND OVER THE SACRAMENTO VALLEY THIS
EVENING. THIS INSTABILITY IS ALSO HELPING TO INTENSIFY SNOWFALL
RATES. A TOTAL OF 20 INCHES OF SNOWFALL WAS REPORTED AT SOUTH LAKE
TAHOE IN JUST OVER 12 HOURS ON MONDAY. LOCALLY HEAVY SNOWFALL HAS
CONTINUED OVER SRN LASSEN COUNTY...THE TAHOE BASIN...AND THE CARSON
RANGE SINCE MONDAY EVENING.
SNOWFALL WILL TAPER OFF THIS MORNING BEFORE A SECOND SHORTWAVE MOVES
ACROSS THE AREA THIS AFTERNOON AND EVENING. THIS FEATURE SHOULD NOT
DIG TOO FAR SOUTH SINCE THE UPPER JET IS STILL ALONG THE SRN EDGE OF
THE TROUGH. STRONG UPR LVL DYNAMICS WILL PASS OVER THE NRN AND
CENTRAL SIERRA THIS AFTN AND EVENING. THIS...COMBINED WITH THE
CYCLONIC FLOW AND SPEED SHEAR JUST NORTH OF THE JET...WILL HELP TO
INCREASE SNOWFALL RATES THIS EVENING. WILL ISSUE A SNOW ADVISORY
FOR THE NRN SIERRA AND THE TAHOE BASIN FROM 00Z TO 18Z WEDNESDAY.
SNOWFALL WILL GRADUALLY DECREASE LATER ON WEDNESDAY AS THE COLDEST
AIR ALOFT MOVES TO THE ERN GREAT BASIN. NWLY FLOW SETS UP ON
THURSDAY TO FINALLY BRING A DRYING TREND TO THE REGION. SCT SHSN
WILL STILL BE POSSIBLE OVER THE SIERRA WITH THE COLD AIR ALOFT AND
THE CYCLONIC FLOW. TEMPERATURES WILL STILL BE RELATIVELY COLD WITH
LOWS AROUND 10 DEG F BELOW NORMAL THURSDAY MORNING. OHARA
.LONG TERM...FRIDAY THROUGH MONDAY...
RIDGE BUILDS OFF THE COAST AND MOVES ACROSS THE AREA SAT AND INTO
THE GREAT BASIN SUN. MODELS ARE ALL IN GOOD AGREEMENT WITH THIS
IDEA. HAVE TRIMMED POPS FOR FRI AS EXPECT WARM AIR ADVECTION
MOISTURE TO REMAIN NORTH OF THE AREA WITH JUST SOME MID AND HIGH
CLOUDS. LIKEWISE...HAVE DRIED OUT SAT WITH A SHARPER RIDGE EXPECTED.
AREA GETS INTO MORE SW FLOW ON BACKSIDE OF RIDGE SUN/MON. GFS/EURO
IN GOOD AGREEMENT WITH MUCH WARMER TEMPS WITH A POTENTIAL SYSTEM FOR
MON. WITH SW FLOW...HAVE KEPT TEMPS
MODELS AND ENSMBLES IN REMARKABLY GOOD AGREEMENT WITH THE LONG WAVE
PATTERN CHANGE WITH A BLOCK IN THE BERING SEA AND A DECENT JET
ACROSS THE PACIFIC. MIDDLE OF NEXT WEEK COULD BE QUITE WET WITH
HIGHER SNOW LEVELS...NEAR 7000 FEET...AS SYSTEM WOULD TAP INTO QUITE
A BIT OF SUBTROPICAL MOISTURE. HOWEVER...WHERE THE MOISTURE AIMS
STILL UNCERTAIN AS ENSEMBLES ARE SPLIT BETWEEN OUR AREA AND THE
PACNW. WALLMANN
&&
.AVIATION...
BACK EDGE OF PRECIP SHIELD NOW MOVING THROUGH RENO/TAHOE. EXPECT
RAPIDLY IMPROVING CONDITIONS WITH VFR BY 12-13Z. A GOOD 10-12 HR
BREAK BEFORE THE NEXT SYSTEM HITS THE AREA FROM THE NORTHWEST. MAIN
IMPACTS WILL BE IN THE SIERRA WITH GENERAL MVFR CONDITIONS...BUT
SCATTERED LIFR CONDITIONS WITH LOW VIS AND CIGS IN THE CONVECTIVE
BANDS. SINCE THE DYNAMICS ARE NOT STRONG...DO NOT EXPECT MUCH TO
SPILL OVER INTO WESTERN NEVADA. A FEW SHOWERS THOUGH ARE LIKELY FOR
KRNO FROM 00-06Z WITH LOWERING VIS/CIGS TO 2SM/1000 FT RESPECTIVELY.
DO NOT EXPECT MUCH SNOW ACCUMULATION FOR KRNO WITH PERHAPS A HALF
INCH TO ONE INCH AS IT WILL DEPENDENT ON WHERE THE BANDS SET UP. FOR
KLOL...VFR WITH ONLY WIDELY SCT SNOW SHOWERS AFTER 00Z. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY FROM 4 PM TODAY UNTIL 10 AM PST WED FOR NVZ002.
CA...WINTER STORM WARNING UNTIL 7 AM PST TODAY FOR CAZ073.
SNOW ADVISORY FROM 4 PM TODAY UNTIL 10 AM PST WED FOR
CAZ071-072.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Local storm report, Feb 26, 10:19 PM PST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1019 PM PST MON FEB 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HEAVY SNOW 2 W CHILCOOT 39.80N 120.18W
02/26/2007 E18.0 INCH PLUMAS CA TRAINED SPOTTER
24 HR SNWOFALL AMOUNT ENDING AT 430 PM 18 INCHES. SINCE
2/21 SNOW ON THE GROUND 3-4 FEET.
0518 PM HEAVY SNOW 4 WSW INCLINE VILLAGE 39.24N 120.03W
02/26/2007 E4.0 INCH PLACER CA TRAINED SPOTTER
SNOWFALL DURING THE PAST 4 INCHES. TOTAL SINCE YESTERDAY
MORNING 32 INCHES.
0529 PM HEAVY SNOW 5 WSW HEAVENLY VALLEY 38.93N 119.97W
02/26/2007 E6.0 INCH EL DORADO CA TRAINED SPOTTER
2 INCHES IN ONE HOUR WITH A TOTAL ON GROUND SINCE THE
WEEKEND 4 TO 4 1/2 FT.
0529 PM HEAVY SNOW 1 E JANESVILLE 40.30N 120.52W
02/26/2007 E10.0 INCH LASSEN CA TRAINED SPOTTER
10 INCHES SINCE 6 AM THIS MORNING. STORM TOTAL ON GROUND
18 INCHES SINCE THE WEEKEND.
0536 PM HEAVY SNOW 2 NW STEAD 39.66N 119.91W
02/26/2007 E5.0 INCH WASHOE NV NWS EMPLOYEE
5 INCHES OF SNOW SINCE 3 PM MONDAY.
0546 PM HEAVY SNOW 1 N JANESVILLE 40.31N 120.55W
02/26/2007 M36.0 INCH LASSEN CA TRAINED SPOTTER
STORM TOTAL. 2 INCHES PER HOUR FOR 6 INCHES SINCE 3PM.
0648 PM HEAVY SNOW 5 NW TRUCKEE 39.38N 120.27W
02/26/2007 M16.0 INCH NEVADA CA TRAINED SPOTTER
16 INCHES OF NEW SNOW SINCE 8 AM AT TAHOE DONNER
ELEVATION 6300 FEET.
0735 PM HEAVY SNOW CARSON CITY 39.17N 119.76W
02/26/2007 M3.0 INCH CARSON CITY NV LAW ENFORCEMENT
3 INCHES AT CARSON FIRE STATION IN SOUTH CARSON CITY IN
PAST 3 HOURS.
0743 PM HEAVY SNOW 7 NW RENO 39.61N 119.92W
02/26/2007 M10.0 INCH WASHOE NV NWS EMPLOYEE
10 INCHES SINCE 1 PM ELEVATION 5360 FT
0743 PM HEAVY SNOW COLD SPRINGS VALLEY 39.67N 119.96W
02/26/2007 M6.5 INCH WASHOE NV NWS EMPLOYEE
SINCE 3 PM.
0924 PM HEAVY SNOW SOUTH LAKE TAHOE 38.94N 119.98W
02/26/2007 M20.0 INCH EL DORADO CA TRAINED SPOTTER
20 INCHES SINCE 7 AM MONDAY 1.13 WATER EQUIVALENT
1015 PM HEAVY SNOW 5 N RENO 39.61N 119.82W
02/26/2007 M5.0 INCH WASHOE NV OFFICIAL NWS OBS
5 INCHES OF NEW SNOW SINCE 4 PM. .29 WATER EQUIVALENT. 7
INCH TOTAL ON THE GROUND.
1017 PM HEAVY SNOW SOUTH LAKE TAHOE 38.94N 119.98W
02/26/2007 E4.0 INCH EL DORADO CA TRAINED SPOTTER
4 INCHES OF SNOW LAST HOUR. 24 HRS SNOWFALL 17 INCHES. 11
INCHES SINCE 3 PM.
&&
TCNearby
Snow Advisories in California, 2007Snow Advisories in Nevada, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.